MAUDE Adverse Event Report: ENCORE MEDICAL LP EMPOWR HIP; EMPOWR ACETABULAR SYSTEM, LINER, 10° HOODED, HXE+, 40H

ENCORE MEDICAL LP EMPOWR HIP; EMPOWR ACETABULAR SYSTEM, LINER, 10° HOODED, HXE+, 40H
Model Number 942-01-40H
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient encountered infection.Clean and washout the area of infection and exchange ceramic head and liner parts has been done.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed inthis event occurred 14 days apart.The healthcare professional indicated there was a serious risk / significant event to the patient.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part # 942-01-40h, empowr acetabular system, liner, 10° hooded, hxe+, 40h which documents that out of 10 parts lot, 1 part was rejected and scrapped on router.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACETABULAR SYSTEM, LINER, 10° HOODED, HXE+, 40H
Manufacturer (Section D)
ENCORE MEDICAL LP
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL LP
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key12853477
Report Number1644408-2021-01242
Device Sequence Number11835385
Product Code LPH
UDI-Device Identifier00190446309833
UDI-Public(01)00190446309833
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model Number942-01-40H
Device Catalogue Number942-01-40H
Device Lot Number629Z1052
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-404 LOT 874B1159.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale